Anonymous
Anonymous asked in PetsDogs · 5 months ago

Should I stop giving my dog her pain meds?

I feel like the pain meds are making her think she can move her body freely, which has ripped the stitches out twice already...

Or would pain make her actually move even more?

Update:

She's already on 3 100mg pills of sedatives... and still moving about.. a little less than normal, i suppose...

She's not pulling them out, she just jumps and stretches a lot

And she can't be crated.. she freaks out and that's even worse

But considering "The presence or absence of anti-inflammatory pain meds often has very little impact on the activity level of a normally active dog. Active dogs will remain active despite mild to moderate pain." then I guess stopping won't change anything

4 Answers

Relevance
  • Anonymous
    5 months ago
    Favorite Answer

    The presence or absence of anti-inflammatory pain meds often has very little impact on the activity level of a normally active dog. Active dogs will remain active despite mild to moderate pain.

    Give her the pain meds and restrict her movement by supervising her, leashing her or placing her in a crate.

    If she's a seriously rambunctious dog, you can talk to your vet about a mild sedative. This isn't a very common scenario, but may be the case if she's popped her stitches twice.

    Where is the incision located? Was it in a place where staples couldn't be used for the re-suture?

    Are you sure your dog is popping the stitches by moving as opposed to chewing them out when you're not looking? Are you using an E-collar 24/7?

    Sorry for all the questions, but you didn't give us much to go on.

    • Log in to reply to the answers
  • 5 months ago

    This is a question for your VET not strangers on the internet. The pain meds should make her SLEEPY and NOT wanting to move.

    • Log in to reply to the answers
  • Nathan
    Lv 4
    5 months ago

    It is cruel to let her suffer. You should consult a vet about this but they will agree that medication is needed and the pain could cause your dog to chew or rip the stitches out completely.

    • Log in to reply to the answers
  • *****
    Lv 7
    5 months ago

    You should speak to your veterinarian before altering your dog's medication.

    • Log in to reply to the answers
Still have questions? Get answers by asking now.